Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Corpus Christi, TX

July 28, 2016Victoria County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 28, 2016, 12:21 PM CDT for Victoria County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 12:21 PM CDT (17:21 UTC)
Expired
Jul 28, 2016, 12:45 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 143 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2439 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KCRP 281721
SPSCRP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT THU JUL 28 2016

TXZ234-281745-
VICTORIA-
1221 PM CDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VICTORIA COUNTY...

AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALEM...OR 11
MILES NORTHEAST OF VICTORIA...MOVING NORTH AT 35 MPH.

WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...INEZ...SALEM AND FORDTRAN. 

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2887 9673 2885 9670
      2884 9672 2882 9672 2889 9703 2907 9702
      2910 9698
TIME...MOT...LOC 1721Z 202DEG 31KT 2897 9690 

$$

GW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:43 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 28, 6:43 AM CDT, 5 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
643 AM CDT THU JUL 28 2016

.DISCUSSION...

Updated for 12z aviation.

&&

.AVIATION.

MVFR ceilings will be possible for a few hours this morning
across South Texas terminals with VFR conditions expected after
14z/15z. Convection over the coastal waters this morning will
move inland this morning and afternoon. Have accounted for chances
of showers and storms with VCSH/VCTS remarks for now. Winds will
be out of the S and SE today, with some gusts during the afternoon
around 20 knots at ALI/CRP. Low clouds will be possible again
tonight and have included MVFR cigs at ALI/VCT.

&&

.PREVIOUS DISCUSSION... /Issued 406 AM CDT THU JUL 28 2016/

SHORT TERM (Today through Friday)...

Isolated showers have all ready developed this morning over the
Middle Texas Coastal Waters. The weakness aloft will contribute to
additional showers and thunderstorms today, with activity shifting
from the coastal locations inland during the afternoon. Pops were
kept in the 30 to 40 percent range over the Coastal Bend, Victoria
Crossroads, the eastern Brush Country and slightly lower pops over
the Rio Grande Plains. Highs today will be on the warm side again
with temps in the upper 90s out west to lower 90s across the
northeast parts of the area. Lastly, there will be a moderate risk
of rip currents today along Gulf facing beaches

Chances for showers and storms will diminish later this evening
with the loss of daytime heating. Will keep pops below mentionable
levels for tonight. Lows will be in the mid/upper 70s with lower
80s along the immediate coast.

The upper level ridge will begin to shift back eastward on
Friday. Rain chances will diminish a bit, but daytime heating and
lingering moisture may result in some diurnally driven convection.
Temps tomorrow will be on the increase, esp across the western
zones where highs will climb to 100 degrees.

LONG TERM (Friday Night through Wednesday)...

Midlevel ridging works back into the region through the long term,
but weakness remaining aloft Saturday and Sunday combined with
sufficient moisture should keep at least slight chance pops through
the weekend. Activity should start off with morning showers across
the waters and coastal region and then develop farther inland into
the coastal plains by the afternoon. Moisture decreases next week as
PWATs fall to below seasonal normal, so maintained dry conditions
from Monday and onward. However, a very isolated shower or two may
be possible along the sea breeze. Overall, temperatures will warm
back into the mid to upper 90s across the Coastal Plains to 100 to
104 across the Brush Country. Heat index values will continue to run
over 100 degrees each day, with much of South Texas to experience HI
values of 105F to 109F.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    94  78  94  78  95  /  30  10  20  10  20
Victoria          93  76  94  76  96  /  40  10  20  10  20
Laredo            99  78  99  79 101  /  20  10  10  10  10
Alice             97  76  98  76  99  /  30  10  20  10  20
Rockport          91  81  90  81  92  /  30  10  20  10  20
Cotulla           97  76  99  76 101  /  20  10  10  10  10
Kingsville        96  77  96  77  98  /  30  10  20  10  20
Navy Corpus       90  81  90  81  91  /  30  10  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...AVIATION
Hazardous weather outlook, Jul 28, 5:34 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT THU JUL 28 2016

TXZ229>234-239>247-291045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY ACROSS SOUTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES WILL BE POSSIBLE
ACROSS MUCH OF SOUTH TEXAS NEARLY EACH AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

A MODERATE RISK FOR RIP CURRENTS WILL BE POSSIBLE FRIDAY ALONG
THE GULF FACING BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-291045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
534 AM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
MIDDLE TEXAS COASTAL WATERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TB/CB

In the hours before

Special weather statement, Jul 28, 11:49 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 AM CDT THU JUL 28 2016

TXZ234-281715-
VICTORIA-
1149 AM CDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...

AT 1148 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
THOMASTON...OR 12 MILES NORTHWEST OF VICTORIA...MOVING NORTH AT 5
MPH.

WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NURSERY AND FORDTRAN.

LAT...LON 2906 9694 2906 9693 2890 9693 2889 9713
      2893 9722 2910 9698
TIME...MOT...LOC 1648Z 183DEG 6KT 2897 9712

GW
Special weather statement, Jul 28, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT THU JUL 28 2016

TXZ234-281745-
VICTORIA-
1221 PM CDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VICTORIA COUNTY...

AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALEM...OR 11
MILES NORTHEAST OF VICTORIA...MOVING NORTH AT 35 MPH.

WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...INEZ...SALEM AND FORDTRAN.

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2887 9673 2885 9670
      2884 9672 2882 9672 2889 9703 2907 9702
      2910 9698
TIME...MOT...LOC 1721Z 202DEG 31KT 2897 9690

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:49 AM CDTSpecial Weather StatementCRPVictoria26 min
Jul 28, 2:04 PM CDTSpecial Weather StatementCRPBee56 min
Jul 28, 5:44 PM CDTSpecial Weather StatementCRPLive Oak31 min
Jul 28, 5:56 PM CDTSpecial Weather StatementCRPWebb34 min
Jul 28, 6:26 PM CDTAreal Flood AdvisoryCRPWebb2 hr
Jul 28, 6:31 PM CDTSpecial Weather StatementCRPWebb29 min
Jul 28, 6:54 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.